Follow
Share

My father started having hallucinations yesterday morning and they continued throughout the day. He is living at home. I took him to the ER and they found nothing. Today he won't get up and eat. The doctor prescribed 5mg haldol. Any suggestions?

This question has been closed for answers. Ask a New Question.
Oh my! hallucinations are a common early symptom of Dementia with Lewy Bodies, and haldol is very specifically and emphatically NOT to be given to persons with Lewy Body. The place it is most frequently given is ERs. Obviously I am not trying to diagnose what your father has. Lewy Body is not the only thing that makes people hallucinate. But I am appalled that he was given that prescription under the circumstances.

Does you dad have other symptoms? Does he have a chronic condition? What is is health like?
Helpful Answer (0)
Report

My 83 yr old dad is having hallucinations as well. All tests are coming out normal. He's on several meds so that's a possibility. It seems the he goes into a light sleep and then he'll sit up and say that he sees people or children. When you engage him in a conversation he's fine and lucid, only when he relaxes, goes into a strange state of mind, almost like a sleep and then the hallucinations begin.
Helpful Answer (0)
Report

When your father's doctor's office opens tomorrow morning, call & explain what when on over the weekend with him. He may be allergic to the haldol. My mother-in-law is allergic to all sorts of meds, one of them is morphine. Isn't that what they give to keep a patient comfortable? Back to your dad--could the hallucinations and that he won't get up or eat be the start of something (e.g. possibly a yeast infection or something else)? Just don't stop asking questions until you get an answer or even better an appt.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.